Hail, Sioux
- When
- July 8, 1:55 PM MST to 1:59 PM MST
- Where
- Sioux County, 16 mi NNE of Harrison
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.900, -103.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 8, 2:00 AM MST, 11 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 AM MDT WED JUL 8 2004 .SHORT TERM...MORNING SURFACE PLOT HAS FORECAST AREA IN THE WARM SECTOR OF A LOW CENTERED IN SOUTHERN SASKATCHEWAN. THIS HAS RESULTED IN BALMY EARLY MORNING TEMPS. THE WARM MOIST BOUNDARY LAYER WILL HANG AROUND THROUGH THIS EVENING. AS AN UPPER TROUGH OVER WESTERN MONTANA MOVES ACROSS NORTHERN WYOMING TODAY...TEMPS ALOFT WILL COOL OVER THE REGION...ESPECIALLY NORTH OF U.S. 20/I-25. THE RESULTING INCREASE IN INSTABILITY WILL CAUSE SOME THUNDERSTORMS TO FORM IN THE EARLY AFTERNOON. AS THE STORMS HEAD EAST THEY WILL STRENGTHEN. CAPE VALUES WILL BE GREATEST ON THE PANHANDLE...WITH MORNING DEW POINTS IN THE MID 60S THERE. DEW POINTS WILL DECREASE SOME AS DAYTIME MIXING OCCURS...BUT SPOTTY VALUES NEAR 60 SHOULD BE PRESENT IN THE AFTERNOON AND EVENING. SOME JET STREAM ENERGY MOVES ACROSS THE AREA DURING MAX HEATING PROVIDING ADDITIONAL SHEAR AND DYNAMICS TO AID IN CONVECTION. THE AREA DRIES OUT AFTER SUNSET...BUT SOUTHEAST WINDS SHOULD BRING BACK LOW CLOUDS AND PATCHY FOG TO THE PANHANDLE AROUND MIDNIGHT. .LONG TERM...PATTERN GRADUALLY TRANSITIONS TO A MORE SUMMERLIKE REGIME AS UPPER HIGH BUILDS OVER THE SRN CONUS AND FORCES STRONGER WESTERLIES NORTHWARD ALONG THE NRN TIER STATES OVER THE WEEKEND. THIS WILL ALSO INCREASE CAPPING OVER THE CWA SO WHILE CONVECTION WILL NOT GO AWAY ALTOGETHER IT SHOULD BE MORE LIMITED AND DIURNAL IN NATURE WITH WEAKER FORCING EXPECTED. LITTLE OVERALL CHANGE INTO THE EARLY PART OF NEXT WEEK BUT BY THE MIDDLE OF NEXT WEEK LATEST GFS RUN SHOWS UPPER HIGH RETROGRADING WWRD WITH A DECENT COOL PUSH MOVING INTO REGION IN NW UPPER FLOW. WILL NOT JUMP ON THIS QUITE YET BUT SEE WHAT LATER RUNS DEPICT. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. POMEROY/RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1049 AM MDT THU JUL 8 2004 NEZ001>003-019>021-054-055-WYZ059>070-091130- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1049 AM MDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND SPREAD EAST ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. AS THE STORMS NEAR THE NEBRASKA/WYOMING BORDER AFTER 3 PM...SOME OF THE STORMS MAY BE SEVERE. THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE WIND GUSTS OF 60 MPH OR GREATER AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY NEAR THE WYOMING/NEBRASKA BORDER AND IN THE WESTERN NEBRASKA PANHANDLE. STARK
The Rapid City radar (KUDX), 155 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413948.